Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 26, 2011, 4:39 PM EDT for Cayuga County, Onondaga County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 4:39 PM EDT (20:39 UTC)
- Expired
- Apr 26, 2011, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 93 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
257
WUUS51 KBGM 262039
SVRBGM
NYC011-067-262130-
/O.NEW.KBGM.SV.W.0009.110426T2039Z-110426T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK...
NORTHWESTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 530 PM EDT.
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
UNION SPRINGS...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SENNETT BY 448 PM EDT...
JORDAN BY 454 PM EDT...
PLAINVILLE BY 502 PM EDT...
LYSANDER...BALDWINSVILLE AND 6 MILES NORTHWEST OF VILLAGE GREEN BY
504 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4328 7621 4324 7611 4279 7663 4283 7673
4291 7674 4303 7667 4303 7649 4311 7649
4313 7647 4323 7648 4324 7631 4321 7628
4324 7626 4322 7622
TIME...MOT...LOC 2040Z 207DEG 47KT 4290 7660
$$
MLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:26 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 26, 2:26 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 226 PM EDT TUE APR 26 2011 .SYNOPSIS... A WARM FRONT WILL MOVE SLOWLY NORTHWARD THROUGH THE REGION TONIGHT...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. HIT AND MISS SHOWERS AND THUNDERSTORMS WILL DOT THE AREA ON WEDNESDAY...BEFORE MORE WIDESPREAD RAINFALL COMES BACK IN LATE WEDNESDAY NIGHT AND THURSDAY...ALONG AN INCOMING COLD FRONT. && .NEAR TERM /THROUGH TONIGHT/... UPDATED AS OF 215 PM (1815Z)... CONVECTIVE LINE COMING INTO CNTRL NY/N-CNTRL PA FROM THE W...SHOULD CONTINUE TO INTENSIFY LATE THIS AFTN...AS IT ENCOUNTERS ML CAPES APPROACHING 1500...DEEP-LAYERED SHEAR ARND 40 KT...AND STGLY VEERING LOW-LEVEL WIND PROFILES. HRRR/OTHER MESO-SCALE CONVECTION-ALLOWING MODELS SUGGEST ADDITIONAL LINEAR STRUCTURES WILL FOLLOW THIS ONE THROUGH THE EARLY EVENING PD. SVR WW #213 IS NOW IN EFFECT FOR MOST OF CNTRL NY/NE PA UNTIL 01Z WED. SHRA/TSRA SHOULD DIMINISH LATER THIS EVE...AS UPPER-LVL FORCING WANES...AND THE BLYR STABILIZES. AREAS OF LOW CIGS/FOG COULD FORM OVERNIGHT...ESPECIALLY WHERE SIG RAINFALL OCCURS. ...PREVIOUS DISCUSSION... UPDATED AS OF 10 AM (14Z)... VSBL SAT IMAGERY SHOWS MAINLY CLEAR SKIES ACROSS NE PA LATE THIS MORNING...WITH MORE CLOUD DEBRIS UP OVER CNTRL NY. SFC ANALYSIS WOULD PLACE THE WARM FRNTL BOUNDARY NEAR THE PA/NY BORDER...MOVING GRADUALLY NWD. STG INSOLATION OVER NE PA/PTNS OF NY'S SRN TIER THROUGH EARLY-MID AFTN SHOULD PROMOTE FAIRLY ROBUST DESTABILIZATION. IN FACT...MODIFYING THE 12Z PIT SOUNDING WOULD POTENTIALLY YIELD ML CAPES OF 1000-1500. IF YOU COMBINE THIS WITH STRENGTHENING/VEERING WIND PROFILES IN THE LOW- MID LEVELS (NEAR ABV MENTIONED WARM FRONT)...STG/SVR CONVECTION AGAIN SEEMS LIKE A POSSIBILITY THIS AFTN/EVE. AS FAR AS ANY TRIGGERING MECHANISMS GO...PVA ON THE LEADING EDGE OF A PROBABLE CONVECTIVELY-INDUCED UPPER-LVL WAVE...WAS LEADING TO SCATTERED SHRA/TSRA AS OF LATE MORNING IN WRN PA/NY...WITH MORE ISOLD ACTIVITY OVER THE FINGER LAKES/MOHAWK VALLEY AREAS. BY MID- LATE AFTN...WE EXPECT SCATTERED SHRA/TSRA ACROSS OUR WRN/NRN ZONES...ASSOCD WITH THE PREVIOUSLY MENTIONED SHRT WV...AND ADDITIONAL ACTIVITY OVER NE PA/WRN CATSKILLS...CLOSER TO THE 925-850 MB THETA-E RIDGE AXIS. THIS ACTIVITY WILL LIKELY LINGER WELL INTO THE EVE HOURS. MAX TEMP FORECAST FOR THIS AFTN SEEMS ON TRACK...AS 925/850 TEMPS AND EXPECTED MIXING LEVELS SUPPORT 75-80F. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... UPDATED AS OF 220 PM (1820Z)... THIS WILL BE BRIEF...OWING TO NEAR-TERM SVR WX CONCERNS. WARM SECTOR AMS WILL REMAIN IN PLACE WED...ALTHOUGH SOMEWHAT LESS INSTABILITY IS PROGGED...AS OPPOSED TO WHAT WE'RE SEEING TODAY. A SUBTLE UPPER-LVL WAVE IS EXPECTED TO APPROACH FROM THE SW BY 18Z...WITH AT LEAST SCATTERED SHRA/TSRA ANTICIPATED TO RE-DEVELOP BY THEN. LATE WED NIGHT AND THU...WE'RE STILL EXPECTING THE MAIN UPPER-LVL TROUGH AXIS AND COLD FRONT TO COME IN FROM THE W. EXPECTED TIMING...AS OF THIS JUNCTURE...WOULD BRING THESE SYSTEMS THROUGH EARLIER THU...GENERALLY 12-18Z...AND THIS TIMING COULD REDUCE THE SVR THREAT. HOWEVER...ANY DEVIATION AT ALL...WOULD AT LEAST PLACE THE ERN HALF OF THE CWA UNDER THE GUN FOR POTENTIAL SVR TSRA THU AFTN...AS STG FORCING WILL BE AT PLAY. AT ANY RATE...LIKELY POPS WILL STILL BE UTILIZED THIS PD...EVENTUALLY TAPERING OFF FROM W TO E BY LATER IN THE DAY THU. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... WE HAVE FOLLOWED HPC GUIDANCE FOR THE MED RNG. CRNT ACTIVE WX PRECLUDES IN DEPTH DISCUSSION...XPCT LINGERING -SHRA ON FRIDAY...THEN DRY WX SAT AND SAT NGT. NXT FNTL SYSTEM APRCHS AND WENT WITH SLOWER SOLUTION PREFERRED BY HPC...WITH A CHC FOR -SHRA SUN THRU TUE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... XPCT TSRA TO AFFECT CNTRL AND NRN SITES THIS AFTN...SYR IN PATH OF STRONG STORMS IN THE 19-20Z TIME FRAME...AND PSBLY RME AN HR LATER. WENT WITH CB GROUPS WITH A TEMPO FOR TSRA AT OTHER SITES LATE THIS AFTN OR EVNG...WITH POTNL FOR TSRA INTO THE EVNG HRS. LATER TNGT...XPCT 3-5SM VSBYS IN BR...AND ELM LIKELY TO GO IFR LATER TNGT IN FOG. GNRLY VFR AFTER 14Z WED MRNG...WITH SOME LINGERING MVFR IN BR...WITH CHC ONCE AGAIN FOR STRONG TSRA TMRW AFTN. OUTLOOK... WED/WED NGT...SCT MVFR IN TSRA. THU NGT/FRI/FRI NGT...SCT MVFR MAINLY CNTRL NY IN SCT SHRA. SUN...MVFR IN SCT -SHRA. SAT...MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM... AVIATION...
Hazardous weather outlook, Apr 26, 2:03 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 203 PM EDT TUE APR 26 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-271815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 203 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ048-271815- SULLIVAN-PIKE- 203 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A WARM FRONT IN THE VICINITY...ALONG WITH AN UNSTABLE AIR MASS...WILL PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Local storm report, Apr 26, 4:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND GST CHITTENANGO 43.05N 75.87W
04/26/2011 M64 MPH MADISON NY MESONET
&&
PNLocal storm report, Apr 26, 4:07 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL KIRKVILLE 43.07N 75.97W
04/26/2011 E1.00 INCH ONONDAGA NY PUBLIC
&&
MJNLocal storm report, Apr 26, 4:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
424 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL SYLVAN BEACH 43.21N 75.73W
04/26/2011 E1.75 INCH ONEIDA NY EMERGENCY MNGR
TREES AND WIRES ALSO REPORTED DOWN
&&
MJNLocal storm report, Apr 26, 4:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
430 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL LEE 43.28N 75.58W
04/26/2011 E1.75 INCH ONEIDA NY EMERGENCY MNGR
&&
MJNLocal storm report, Apr 26, 4:33 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
433 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL CANASTOTA 43.08N 75.76W
04/26/2011 E0.88 INCH MADISON NY PUBLIC
&&
MJNLocal storm report, Apr 26, 4:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
438 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL VERONA 43.13N 75.58W
04/26/2011 E1.25 INCH ONEIDA NY PUBLIC
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:36 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 39 min |
| Apr 25, 8:44 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 61 min |
| Apr 25, 9:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 45 min |
| Apr 25, 9:31 PM EDT | Special Weather Statement | BGM | Otsego | 44 min |
| Apr 25, 10:14 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 4 hr |
| Apr 25, 10:48 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango | 3 hr |
| Apr 25, 11:57 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Sullivan | 3 hr |
| Apr 26, 1:24 PM EDT | Special Weather Statement | BGM | Chemung, Schuyler, Seneca, Steuben, Yates | 66 min |
| Apr 26, 1:40 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 65 min |
| Apr 26, 2:15 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 45 min |
| Apr 26, 3:13 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga | 62 min |
| Apr 26, 3:26 PM EDT | Special Weather Statement | BGM | Schuyler | 49 min |
| Apr 26, 3:49 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 56 min |
| Apr 26, 3:54 PM EDT | Special Weather Statement | BGM | Chemung | 51 min |
| Apr 26, 4:10 PM EDT | Tornado Warning | BGM | Madison, Oneida | 35 min |
| Apr 26, 4:14 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Apr 26, 4:30 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 45 min |
| Apr 26, 4:44 PM EDT | Tornado Warning | BGM | Oneida | 44 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 32 min |
| Apr 26, 4:56 PM EDT | Flash Flood Warning | BGM | Onondaga | 6 hr |
| Apr 26, 5:10 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 9 hr |
| Apr 26, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 22 min |
| Apr 26, 5:48 PM EDT | Special Weather Statement | BGM | Cayuga, Schuyler, Seneca, Steuben, Yates | 57 min |
| Apr 26, 6:22 PM EDT | Flash Flood Warning | BGM | Cayuga | 5 hr |
| Apr 26, 6:44 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 50 min |
| Apr 26, 7:43 PM EDT | Special Weather Statement | BGM | Broome | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.